Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 218, NWS Fort Worth, TX

July 21, 2012Anderson County, Freestone County, Henderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 21, 2012, 8:07 PM CDT for Anderson County, Freestone County, Henderson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2012, 8:07 PM CDT (01:07 UTC)
Expired
Jul 21, 2012, 8:45 PM CDT
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Anderson County, TX, Freestone County, TX, Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 148 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 6:14 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
3350 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WUUS54 KFWD 220107
SVRFWD
TXC001-161-213-220145-
/O.NEW.KFWD.SV.W.0218.120722T0107Z-120722T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
807 PM CDT SAT JUL 21 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FREESTONE COUNTY IN NORTH CENTRAL TEXAS...
  ANDERSON COUNTY IN NORTHEAST TEXAS...
  SOUTH CENTRAL HENDERSON COUNTY IN NORTHEAST TEXAS...

* UNTIL 845 PM CDT

* AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 19 MILES NORTH OF FAIRFIELD LAKE 
  STATE PARK...MOVING SOUTH AT 15 MPH. ANOTHER STRONG THUNDERSTORM   
  WAS ALSO LOCATED NEAR BRADFORD.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAYUGA AND BETHEL AROUND 815 PM...
  FAIRFIELD LAKE STATE PARK AROUND 845 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3168 9539 3166 9612 3198 9612 3202 9605
      3203 9607 3208 9607 3208 9611 3211 9612
      3214 9572
TIME...MOT...LOC 0106Z 354DEG 14KT 3202 9598

$$


82/JLD
1 follow-up statement
941 
WWUS54 KFWD 220128
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 PM CDT SAT JUL 21 2012

TXC001-161-213-220145-
/O.CON.KFWD.SV.W.0218.000000T0000Z-120722T0145Z/
FREESTONE TX-HENDERSON TX-ANDERSON TX-
828 PM CDT SAT JUL 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR ANDERSON...SOUTH CENTRAL HENDERSON AND NORTHEASTERN FREESTONE
COUNTIES...

AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
65 MPH. THIS STORM WAS LOCATED 14 MILES NORTH OF PALESTINE...MOVING 
SOUTHEAST AT 20 MPH. OTHER STRONG AND SEVERE THUNDERSTORMS WERE 
LOCATED ACROSS THE NORTHERN HALF OF THE COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELMWOOD AT 835 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3168 9539 3166 9612 3198 9612 3202 9605
      3203 9607 3208 9607 3208 9611 3211 9612
      3214 9572
TIME...MOT...LOC 0127Z 298DEG 18KT 3196 9564

$$


82/JLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:12 PM CDT, 55 minutes earlier.

Area forecast discussion, Jul 21, 7:12 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT SAT JUL 21 2012

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS BETWEEN DECATUR /KLUD/ AND
TYLER /KTYR/ SHOULD SLOWLY WEAKEN THROUGH 02Z. HAVE LEFT VCTS AT
THE METROPLEX TAF SITES THROUGH 02Z. OTHERWISE...VFR CONDITIONS
ARE EXPECTED WITH NORTHEAST WIND OF 5 TO 10 KNOTS. WINDS WILL
BECOME EAST OVERNIGHT AND SOUTHEAST BY MIDDAY SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS SOUTHEAST OF A HILLSBORO
/KINJ/ TO TYLER /KTYR/ LINE MAY PERSIST A LITTLE LONGER....BUT
MOST OF THIS ACTIVITY WILL LIKELY BE EAST OF WACO. HAVE LEFT THEM
WITH VCTS THROUGH 02Z...BUT MAY REMOVE THIS AFTER 01Z.

58

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT SAT JUL 21 2012/
A WEAK SURFACE TROUGH WILL REMAIN OVER THE NORTHERN HALF OF NORTH
TEXAS THROUGH TONIGHT. THE COMBINATION OF WEAK CONVERGENCE ON THIS
BOUNDARY...COUPLED WITH INCREASING LARGE SCALE LIFT FROM A WEAK
SHORT WAVE MOVING SOUTHEAST ACROSS THE REGION...WILL BRING
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON THROUGH TONIGHT. SINCE FORCING WILL BE FAIRLY
WEAK...WILL KEEP POPS IN THE 20 TO 30 PERCENT RANGE. ANY STORMS
THAT DO DEVELOP WILL BE HIGH BASED AND WITH A DEEP DRY LAYER
BELOW...THERE WILL BE A THREAT FOR DAMAGING DOWNBURST WINDS.
UNLIKE LAST NIGHT...SOME STORMS MAY LINGER AFTER SUNSET AND
OVERNIGHT DUE TO SHORT WAVE ENERGY IN THE REGION. HOWEVER...STORMS
SHOULD DECREASE IN COVERAGE AND INTENSITY.

UPPER LEVEL HIGH PRESSURE CURRENTLY CENTERED OVER THE EASTERN HIGH
PLAINS WILL BEGIN TO SHIFT TOWARD THE CENTRAL PLAINS ON SUNDAY
WHILE A WEAK LOW MOVES WESTWARD ACROSS THE GULF. MOST OF THE
ENERGY ASSOCIATED WITH THIS FEATURE WILL REMAIN WELL SOUTH OF
NORTH TEXAS. HOWEVER...A FEW SHOWERS AND STORMS MAY REACH THE
SOUTHERN ZONES SUNDAY. THE UPPER LOW WILL CONTINUE TO ROTATE
WESTWARD ON THE SOUTHERN PERIPHERY OF THE UPPER RIDGE ON MONDAY AND
A FEW SHOWERS AND THUNDERSTORMS MAY ONCE AGAIN DEVELOP ACROSS THE
SOUTHERN ZONES. SINCE FORCING WILL BE WEAK BOTH DAYS...WE WILL
KEEP ONLY SLIGHT CHANCE POPS MENTIONED.

THE UPPER PATTERN WILL SLOWLY CHANGE THROUGH THE WEEK WITH HIGH
PRESSURE REESTABLISHING ITSELF OVER THE WESTERN U.S. AND MORE ZONAL
FLOW ACROSS THE EAST. NORTH TEXAS WILL REMAIN UNDER THE INFLUENCE
OF THE HIGH BUT MAY ACTUALLY SEE BRIEF AND WEAK NORTHWEST FLOW
ALOFT LATE IN THE WEEK.

AFTER A VERY HOT DAY TODAY WITH SOME RECORD HIGH TEMPERATURES...
TEMPERATURES SHOULD SLOWLY COOL BACK CLOSER TO SEASONAL NORMALS
AS THE UPPER RIDGE WEAKENS AND SOUTH TO SOUTHEASTERLY FLOW RETURNS
IN THE LOW LEVELS OF THE ATMOSPHERE. HAVE DECIDED TO EXTEND THE
HEAT ADVISORY FOR THE NORTHERN HALF OF NORTH TEXAS THROUGH SUNDAY
EVENING AS AFTERNOON HEAT INDEX VALUES SUNDAY SHOULD REACH 105.
AFTER SUNDAY...TEMPERATURES/HEAT INDEX VALUES SHOULD GO BELOW
ADVISORY CRITERIA AND REMAIN THAT WAY THROUGH THE WEEK.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80 101  78  98  78 /  30  10  10  10   5
WACO, TX              76 100  76  97  75 /  30  20  20  20   5
PARIS, TX             76  98  76  97  74 /  20  10  10  10   5
DENTON, TX            75 101  78  98  76 /  20  10  10  10   5
MCKINNEY, TX          76 100  75  97  75 /  20  10  10  10   5
DALLAS, TX            81 101  79  97  78 /  30  10  10  10   5
TERRELL, TX           76  99  76  97  75 /  30  10  10  10   5
CORSICANA, TX         77  98  76  96  75 /  40  20  20  20   5
TEMPLE, TX            74 100  74  97  74 /  30  20  20  20   5
MINERAL WELLS, TX     76 102  74  98  73 /  30  10  10  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR TXZ091>095-100>107-
115>123.

&&

58/58
Hazardous weather outlook, Jul 21, 3:31 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT SAT JUL 21 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
331 PM CDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
THROUGH MID EVENING OVER MUCH OF NORTH TEXAS...THEN MAINLY
SOUTHEAST OF A CANTON TO KILLEEN LINE LATE TONIGHT. DAMAGING
DOWNBURST WINDS IN EXCESS OF 50 MPH...HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS.

A HEAT ADVISORY IS IN EFFECT FOR AREAS GENERALLY ALONG AND NORTH
OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING...AND AGAIN ON MONDAY AFTERNOON SOUTH OF A LINE FROM
COMANCHE TO LAKE TAWAKONI. DAMAGING DOWNBURST WINDS AND LIGHTNING
ARE THE PRIMARY HAZARDS.

A HEAT ADVISORY REMAINS IS IN EFFECT UNTIL SUNDAY EVENING FOR AREAS
GENERALLY ALONG AND NORTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH
EARLY EVENING.

In the hours before

Local storm report, Jul 21, 6:36 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
636 PM CDT SAT JUL 21 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     5 E CANTON              32.55N  95.78W
07/21/2012                   VAN ZANDT          TX   EMERGENCY MNGR

            TREES DOWN ON FM 15 N OF HWY 64...ONE TREE WAS ABOUT 3
            FEET IN DIAMETER.
Local storm report, Jul 21, 6:39 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT SAT JUL 21 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     FRISCO                  33.15N  96.83W
07/21/2012                   DENTON             TX   AMATEUR RADIO

            GAS STATION SIGN BLOWN DOWN NEAR ELDORADO AND THE NORTH
            DALLAS TOLLWAY IN FRISCO
Local storm report, Jul 21, 6:42 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT SAT JUL 21 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     PHALBA                  32.42N  95.98W
07/21/2012                   VAN ZANDT          TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON CR2506 AND CR2141 BETWEEN WALLACE
            AND PHALBA
Special weather statement, Jul 21, 6:51 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
651 PM CDT SAT JUL 21 2012

TXZ135-148-220015-
HENDERSON TX-ANDERSON TX-
651 PM CDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL ANDERSON COUNTY
  SOUTHEASTERN HENDERSON COUNTY

AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF TYLER...MOVING SOUTH AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BERRYVILLE...COFFEE CITY AND
FRANKSTON.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3193 9544 3194 9583 3226 9577 3222 9547
      3221 9546 3215 9547 3214 9545 3212 9545
      3209 9543
TIME...MOT...LOC 2351Z 009DEG 10KT 3214 9554

82/JLD
Special weather statement, Jul 21, 7:13 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT SAT JUL 21 2012

TXZ148-220045-
ANDERSON TX-
713 PM CDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ANDERSON COUNTY

AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF JACKSONVILLE...MOVING SOUTH
AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FRANKSTON.

HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.

LAT...LON 3175 9539 3176 9569 3204 9576 3209 9543
      3203 9543 3201 9541 3200 9544 3195 9544
      3193 9542 3185 9544 3182 9540
TIME...MOT...LOC 0013Z 000DEG 10KT 3205 9550

82/JLD
Local storm report, Jul 21, 7:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT SAT JUL 21 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     FRANKSTON               32.05N  95.50W
07/21/2012                   ANDERSON           TX   LAW ENFORCEMENT

            TREES DOWN IN THE FRANKSTON AREA.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:13 PM CDTSpecial Weather StatementFWDAnderson32 min
Jul 21, 7:18 PM CDTSevere Thunderstorm WarningFWDAnderson57 min
Jul 21, 8:15 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson45 min
Jul 21, 8:44 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson46 min
Jul 21, 9:29 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson39 min
Jul 21, 9:35 PM CDTAreal Flood AdvisoryFWDAnderson, Henderson115 min
Jul 21, 10:56 PM CDTSpecial Weather StatementFWDLeon34 min
Jul 22, 5:18 AM CDTSpecial Weather StatementFWDEllis27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.